Too much Excedrin?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

thrashramy
New Member


Date Joined Dec 2007
Total Posts : 1
   Posted 12/12/2007 4:10 PM (GMT -6)   
Hi everyone,
I have at one point in my life been diagnoised with migraines and tension headaches....
I was taking a prescribed medication a few years ago but my insurance ran out
and I started taking excedrin.
For the past few years I have been taking 2, sometimes 4 excedrin a day....
Should I see a doctor about this?
Sometimes I am worried that I am addicted to this medicine, but I do get headaches everyday
and this works....
thanks for all of your help
amy

~Liz
Regular Member


Date Joined Oct 2007
Total Posts : 120
   Posted 12/12/2007 4:56 PM (GMT -6)   
Amy,
I would recommend seeing a doctor for your headaches again.  One of the first things he might tell you would be to take less Excedrin.  When you take pain medication more than 2-3 days a week you're in danger of getting rebound headaches, which can sometimes be worse than the headache you're trying to treat.  Also, with Excedrin you have the issue of caffiene.  Some people get headaches once the caffiene that they consumed has left their body, and once they consume more caffiene the headache will decrease or go away.
Good luck with everything,
Liz

tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 12/12/2007 6:18 PM (GMT -6)   
I agree! Excedrin can cause rebound headaches aka medication overuse headaches...and I think that is the case here. When the medication wears off then the headaches come back with a vengance, and again take more medication to ease the pain.
 
I would see a doctor so you can stop the cycle.
 
 
Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com, Please Donate
 
 
 
Picture:
 
ER Treatment Form

mother2
Regular Member


Date Joined Dec 2007
Total Posts : 21
   Posted 12/14/2007 9:45 AM (GMT -6)   
Get off the excedrin! The caffeine is the worst thing for headaches. I would recommend getting rid of coffee too. It helped me!

sarahswan
Regular Member


Date Joined Dec 2007
Total Posts : 57
   Posted 12/18/2007 9:42 AM (GMT -6)   

I agree with everyone.  It certainly sounds like you are experiencing rebound headaches, and you're in the horrible rebound headache cycle.  Certainly see your doctor, and be honest about the amount of excedrin you are taking and how you are feeling.  You may also consider keeping a "headache journal" until your appointment, where you log daily what you eat, the drugs you take, and how you feel (headaches, migraines, etc).  This is a helpful tool for both you and your doctor. As someone else already stated, be prepared for the headaches to get worse when you start to go off the excedrin.  There are natural remedies for headache/migraine relief you may want to try as you come off the excedrin (ice packs, relaxation techniques, deep breathing excercises, vitamins/supplements, accupressure, massage, accupuncture, etc).  You may want to make an appointment with a neurologist who specializes in migraine/headache care and will have a better understanding of rebound headaches than a general practioner.

~Sarah

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 21, 2017 2:53 AM (GMT -6)
There are a total of 2,885,085 posts in 316,551 threads.
View Active Threads


Who's Online
This forum has 157662 registered members. Please welcome our newest member, Suddenmenopisthecause.
230 Guest(s), 7 Registered Member(s) are currently online.  Details
Georgia Hunter, Dimitri71, ArtAngel, Girlie, dbwilco, Anxious Esq., straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer